Alert archive / Hawaii / High Surf Warnings in 2016

High Surf Warning 8, NWS Honolulu, HI

February 2, 2016Honolulu County, Kauai County, Kalawao County, Hawaii

NWS Honolulu, HI issued this high surf warning at Feb 2, 2016, 9:44 AM HST for Honolulu County, Kauai County, Kalawao County, Hawaii. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 2, 2016, 9:44 AM HST (19:44 UTC)
Expired
Feb 3, 2016, 3:28 PM HST
In force
30 hr
Issued by
NWS Honolulu, HI

Counties Honolulu County, HI, Kalawao County, HI, Kauai County, HI

The radar

The Molokai radar (PHMO), 116 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lihue, (PHLI), launched 12:00Z, 7.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 12:00Z on 2016-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 44 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 12:00Z on 2016-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -66 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
44 J/kg
Mixed-layer CIN
-334 J/kg
Mixed-layer LCL
799 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-66 m²/s²
0-3 km storm-relative helicity
-90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

808 
WHHW40 PHFO 021944
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
944 AM HST TUE FEB 2 2016

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI...

.THE CURRENT...DECLINING NORTHWEST SWELL WILL CONTINUE TO PRODUCE
ADVISORY LEVEL SURF ACROSS MOST NORTH AND WEST FACING SHORES FROM
KAUAI TO MAUI THROUGH MID DAY. A LARGE REINFORCING NORTHWEST
SWELL ARRIVED AT BUOY 51001 LARGER THAN EXPECTED THIS MORNING.
RESULTING SURF WILL RAPIDLY RISE TO WARNING LEVELS ON KAUAI EARLY
THIS AFTERNOON THEN BUILD ON OAHU AND MAUI COUNTY LATE IN THE 
AFTERNOON AND DURING THE EVENING.

HIZ001>003-006>008-012-013-017-019-020-030845-
/O.UPG.PHFO.SU.Y.0011.000000T0000Z-160203T1600Z/
/O.NEW.PHFO.SU.W.0008.160202T1944Z-160203T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
944 AM HST TUE FEB 2 2016

...HIGH SURF WARNING IN EFFECT UNTIL 6 AM HST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST WEDNESDAY. THE HIGH
SURF ADVISORY IS NO LONGER IN EFFECT. 

* SURF...ALONG NORTH FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI
  AND MAUI...14 TO 18 FEET THROUGH EARLY AFTERNOON...BUILDING TO
  24 TO 32 FEET THROUGH THE AFTERNOON AND EVENING. ALONG WEST
  FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI...10 TO 14 FEET
  THROUGH EARLY AFTERNOON...BUILDING TO 16 TO 22 FEET THROUGH THE
  AFTERNOON AND EVENING.

* TIMING...ADVISORY LEVEL SURF WILL CONTINUE THROUGH MID DAY. SURF
  WILL RAPIDLY RISE ON KAUAI EARLY THIS AFTERNOON...THEN BUILD ON
  OAHU AND MAUI COUNTY LATE IN THE AFTERNOON AND EARLY EVENING.
  SURF WILL PEAK BY MIDNIGHT.

* IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING
  ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND
  STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY
  OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL
  DANGEROUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS
CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING
THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD
BE AWARE OF AN INCREASED NUMBER OF SURFERS UTILIZING THE HARBOR
CHANNEL TO ACCESS SURFING AREAS.

&&

$$
3 follow-up statements
604 
WHHW40 PHFO 030130
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 PM HST TUE FEB 2 2016

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI...

.A LARGE NORTHWEST SWELL WILL BUILD THROUGH THE EVENING. WARNING
LEVEL SURF...ALREADY OCCURRING ON KAUAI...WILL RAPIDLY BUILD ON
OAHU AND MAUI COUNTY THROUGH THE REMAINDER OF THE AFTERNOON AND
DURING THE EVENING. THE LARGE SURF WILL PEAK BY MIDNIGHT THEN
DECLINE LATE TONIGHT AND WEDNESDAY.

HIZ001>003-006>008-012-013-017-019-020-031430-
/O.CON.PHFO.SU.W.0008.000000T0000Z-160203T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
330 PM HST TUE FEB 2 2016

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY...

* SURF...ALONG NORTH FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI
  AND MAUI...BUILDING TO 24 TO 32 FEET THROUGH THE AFTERNOON AND
  EVENING. ALONG WEST FACING SHORES OF NIIHAU KAUAI OAHU AND
  MOLOKAI...BUILDING TO 16 TO 22 FEET THROUGH THE AFTERNOON AND
  EVENING.

* TIMING...SURF WILL CONTINUE TO RISE ON KAUAI THIS AFTERNOON...
  THEN RAPIDLY BUILD ON OAHU AND MAUI COUNTY THROUGH THE REMAINDER
  OF THE AFTERNOON AND DURING THE EVENING. SURF WILL PEAK BY
  MIDNIGHT.

* IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING 
  ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND 
  STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY 
  OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR 
  CHANNEL DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...
SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE
WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE
SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD BE AWARE OF AN
INCREASED NUMBER OF SURFERS UTILIZING THE HARBOR CHANNEL TO
ACCESS SURFING AREAS.

&&

$$
WROE
877 
WHHW40 PHFO 031326
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
326 AM HST WED FEB 3 2016

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU
AND KAUAI... 
...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF OAHU
MOLOKAI AND FOR NORTH FACING SHORES OF MAUI...

.A LARGE NORTHWEST SWELL WILL PRODUCE WARNING LEVEL SURF AROUND 
KAUAI COUNTY AND ADVISORY LEVEL SURF OVER THE SHORES AFFECTED BY
THE SWELL ON OAHU AND MAUI COUNTY THROUGH TODAY. THE LARGE SURF
WILL BEGIN TO QUICKLY DECLINE TONIGHT.

HIZ006>008-012-013-017-019-020-040200-
/O.CAN.PHFO.SU.W.0008.000000T0000Z-160203T1600Z/
/O.NEW.PHFO.SU.Y.0012.160203T1326Z-160204T0400Z/
WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-
326 AM HST WED FEB 3 2016

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING...
...HIGH SURF WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE
HIGH SURF WARNING HAS BEEN CANCELLED. 

* SURF...ALONG NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI...18
  TO 22 FEET. ALONG WEST FACING SHORES OF OAHU AND MOLOKAI...12
  TO 16 FEET.

* TIMING...THROUGH 6 PM HST THIS EVENING.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE
  BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING
  DIFFICULT AND DANGEROUS. BOATERS SHOULD EXPECT RECREATIONAL
  SURFERS AND BODY BOARDERS UTILIZING HARBOR CHANNELS TO ACCESS
  SURFING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS... 
BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN
BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION.


&&

$$

HIZ001>003-040200-
/O.EXT.PHFO.SU.W.0008.000000T0000Z-160204T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-
326 AM HST WED FEB 3 2016

...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 PM HST THIS EVENING...

* SURF...ALONG NORTH AND WEST FACING SHORES OF NIIHAU AND
  KAUAI...20 TO 25 FEET.

* TIMING...THROUGH 6 PM HST THIS EVENING.

* IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING 
  ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND 
  STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY 
  OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR 
  CHANNEL DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...
SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE
WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE
SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD BE AWARE OF AN
INCREASED NUMBER OF SURFERS UTILIZING THE HARBOR CHANNEL TO
ACCESS SURFING AREAS.

&&

$$
510 
WHHW40 PHFO 040128
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
328 PM HST WED FEB 3 2016

...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI OAHU MOLOKAI AND FOR NORTH FACING SHORES OF MAUI...

.A LARGE BUT DECLINING NORTHWEST SWELL WILL PRODUCE ADVISORY
LEVEL SURF OVER MOST NORTH AND WEST FACING SHORES OF THE SMALLER
ISLANDS THROUGH TONIGHT.

HIZ001>003-041430-
/O.CAN.PHFO.SU.W.0008.000000T0000Z-160204T0400Z/
/O.EXB.PHFO.SU.Y.0012.000000T0000Z-160204T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-
328 PM HST WED FEB 3 2016

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY...
...HIGH SURF WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. THE HIGH
SURF WARNING HAS BEEN CANCELLED. 

* SURF...ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU
  AND NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI...12 TO 18
  FEET. ALONG WEST FACING SHORES OF OAHU AND MOLOKAI...8 TO 12
  FEET.

* TIMING...THROUGH 6 AM HST THURSDAY.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE
  BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING
  DIFFICULT AND DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...
BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN
BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION.

&&

$$

HIZ006>008-012-013-017-019-020-041430-
/O.EXT.PHFO.SU.Y.0012.000000T0000Z-160204T1600Z/
WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-
328 PM HST WED FEB 3 2016

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY...

* SURF...ALONG NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI...18 
  TO 22 FEET. ALONG WEST FACING SHORES OF OAHU AND MOLOKAI...12 
  TO 16 FEET. 

* TIMING...THROUGH 6 AM HST THURSDAY.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE
  BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING
  DIFFICULT AND DANGEROUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN
BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION.

&&

$$

FOSTER

What forecasters said that day

The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Feb 2, 5:28 AM HST, 4 hours 16 minutes earlier.

Area forecast discussion, Feb 2, 5:28 AM HST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HONOLULU HI
528 AM HST TUE FEB 2 2016

.UPDATE...
JUST SENT AN UPDATE TO THE FORECAST MAINLY FOR KAUAI AND OAHU TO
ACCOUNT FOR THE ADDITIONAL LOW CLOUDS AND SHOWERS THAT DEVELOPED
DURING THE PAST FEW HOURS. THE MID-LEVEL TROUGH HAS LIKELY ENHANCED
THE TRADE SHOWERS OVER THE WESTERN ISLANDS. IN ADDITION...THE
STRENGTHENING TRADES ARE CARRYING SOME OF THESE LOW CLOUDS AND
ENHANCED SHOWERS OVER TO LEEWARD SECTIONS OF THE ISLANDS...ESPECIALLY
OVER SOUTHERN OAHU.

&&

.SYNOPSIS...
MODERATE TRADE WINDS WILL RETURN TODAY...FOCUSING LOW CLOUDS AND
SHOWERS MAINLY ACROSS WINDWARD FACING SLOPES. THE STRONGER TRADES
WILL TRANSPORT ISOLATED SHOWERS TO LEEWARD SECTIONS OF SOME OF THE
SMALLER ISLANDS. THE WINDS WILL WEAKEN OVER THE SMALLER ISLANDS
STARTING WEDNESDAY...LEADING TO A LOCAL AFTERNOON SEA BREEZE AND
NIGHTTIME LAND BREEZE WEATHER PATTERN WITH ISOLATED SHOWERS
FAVORING THE AFTERNOON HOURS. A COLD FRONT WILL SWEEP DOWN THE
ISLAND CHAIN SATURDAY AND SATURDAY NIGHT...WITH STRONG AND GUSTY
NORTHERLY WINDS BEHIND THE FRONT BRINGING NOTICEABLY COOLER AND
DRIER AIR INTO THE STATE LATER THIS WEEKEND.

&&

.PREV DISCUSSION ISSUED AT 412 AM HST...
THE LEADING EDGE OF A NEARLY 60 MILE WIDE BAND OF LOW CLOUDS AND
SHOWERS ASSOCIATED WITH A SURFACE FRONT IS ABOUT 290 MILES NORTH-
NORTHWEST OF LIHUE. THE WESTERN END OF A WEAK SURFACE RIDGE IS
ABOUT 350 MILES NORTH- NORTHEAST OF HONOLULU. THE CLOSE PROXIMITY
OF THESE FEATURES CONTINUES TO MAINTAIN LIGHT TRADE WINDS ACROSS
PORTIONS OF THE MAIN HAWAIIAN ISLANDS EARLY THIS MORNING. ALOFT...
THE SOUTHERN END OF A BROAD MID- TROPOSPHERIC TROUGH CONTINUES TO
SWEEP BY JUST TO THE NORTH OF THE STATE. THIS FEATURE MAY PROVIDE
A BRIEF ENHANCEMENT OF SHOWERS WITHIN THE RETURNING TRADE WIND
FLOW THIS MORNING. HOWEVER...EXPECT MOST SHOWERS TO BE MODEST...
AND CONFINED PRIMARILY ALONG WINDWARD SLOPES THROUGH TONIGHT.

A NEW SURFACE RIDGE IS ALREADY BUILDING IN BEHIND THE FRONT. AS A
RESULT...THE TRADE WINDS...WHICH ARE ALREADY PRESENT ON THE BIG
ISLAND...WILL REBUILD OVER THE REMAINDER OF THE STATE TODAY AS A
SURFACE HIGH MOVES RAPIDLY EASTWARD ALONG LATITUDE 30N NORTHWEST
AND NORTH OF THE ISLANDS. THE TRADES WILL CONTINUE TO CARRY LOW
CLOUDS AND SHOWERS INTO WINDWARD AND MAUKA AREAS THROUGH TONIGHT.
BY WEDNESDAY...THE TRADE WINDS WILL WEAKEN AGAIN OVER THE SMALLER
ISLANDS AS THE SURFACE RIDGE MOVES NEAR KAUAI. THIS WILL ALLOW
LOCAL AFTERNOON SEA BREEZES AND NIGHTTIME LAND BREEZES TO
DEVELOP...ESPECIALLY OVER LEEWARD AND INTERIOR SECTIONS OF THE
SMALLER ISLANDS. AT THE SAME TIME...MID-LEVEL RIDGING WILL BUILD
IN THE VICINITY OF THE ISLANDS...WHICH WILL MAINTAIN STABLE
ATMOSPHERIC CONDITIONS ACROSS MOST OF THE REGION. THERE WILL
MAINLY BE WINDWARD SHOWERS ON THE BIG ISLAND...AND ISOLATED
SHOWERS EACH AFTERNOON ACROSS LEEWARD AND INTERIOR AREAS OF THE
SMALLER ISLANDS FROM WEDNESDAY THROUGH THE END OF THE WORK WEEK.

THE MOST RECENT OUTPUT FROM THE GLOBAL FORECAST MODELS CONTINUES TO
DEPICT THE ARRIVAL OF THE STRONGEST FRONT OF THE CURRENT WINTER
SEASON THIS WEEKEND. THE GFS MODEL CONTINUES TO INDICATE SLIGHTLY
MORE SHOWERS IN PREFRONTAL CONVERGENCE BANDS DEVELOPING IN
THE SOUTHWESTERLY FLOW AHEAD OF THE FRONT COMPARED WITH RECENT
RUNS OF THE ECMWF MODEL. HOWEVER...THE GFS AND ECMWF MODELS
REMAIN IN CLOSE AGREEMENT IN REGARDS TO THE TIMING OF THE FRONT.
IT APPEARS THE FRONT WILL REACH KAUAI SATURDAY AFTERNOON...THEN
PUSH DOWN ACROSS THE REMAINING SMALLER ISLANDS BEFORE REACHING THE
BIG ISLAND LATE SATURDAY NIGHT. BOTH MODELS ALSO SHOW STRONG
NORTHERLY WINDS BEHIND THE FRONT USHERING IN A COOL AND DRY AIR
MASS...WITH DEW POINTS LIKELY DROPPING INTO THE MID-50S. WINDS ARE
FORECAST TO DIMINISH AGAIN BY SUNDAY NIGHT AND MONDAY.

&&

.AVIATION...
HIGH PRESSURE NORTH OF THE STATE WILL KEEP LIGHT TO MODERATE TRADE
WINDS IN PLACE THROUGH TONIGHT...WITH CLOUDS AND SHOWERS FOCUSED
PRIMARILY ACROSS MOUNTAIN AND NORTH THRU EAST SECTIONS OF THE
ISLANDS. MVFR CIGS/VSBYS IN SHRA MAY TEMPORARILY IMPACT PHTO AND PHNY
THROUGH MID MORNING. MVFR CIGS COULD ALSO IMPACT PHNY DURING THE
DAYLIGHT HOURS TODAY. ELSEWHERE...PREDOMINANTLY VFR CONDITIONS ARE
EXPECTED THROUGH THE TAF FORECAST PERIOD.

AIRMET SIERRA IS IN EFFECT FOR MOUNTAIN OBSCURATION ACROSS NORTH
THRU EAST SECTIONS OF KAUAI...OAHU AND BIG ISLAND. THE AIRMET MAY
NEED TO BE EXPANDED TO INCLUDE MOLOKAI AND MAUI PRIOR TO DAYBREAK.
CONDITIONS SHOULD IMPROVE IN ALL AREAS BY MID TO LATE MORNING...AND
THE AIRMETS WILL BE CANCELLED AT THAT TIME.

&&

.MARINE...
THE CURRENT NORTHWEST SWELL WILL CONTINUE THROUGH THIS MORNING
ACROSS MOST OF THE STATE. AS A RESULT...SURF HEIGHTS REMAIN
ELEVATED ALONG MOST NORTH AND WEST FACING SHORES OF THE SMALLER
ISLANDS THIS MORNING. THE HANALEI BUOY IS SHOWING A SIGNIFICANT
WAVE HEIGHT OF 10 TO 11 FT WITH A PERIOD OF 15 SEC...AND THE
WAIMEA BAY BUOY INDICATES THE SIGNIFICANT WAVE HEIGHT IS 9 FT
WITH A PERIOD OF 15 SEC. A REINFORCING PULSE OF NORTHWEST SWELL
ENERGY IS DUE TO ARRIVE LATER TODAY...AND CONTINUE INTO EARLY
WEDNESDAY. AS OF 300 AM HST...THE ENERGY FROM THIS SWELL HAS NOT
BEEN DETECTED AT BUOY 51001. THE ENERGY FROM THIS NEW SWELL IS
FORECAST TO PRODUCE SURF APPROACHING THE HIGH SURF WARNING
CRITERIA DURING ITS SHORT-LIVED PEAK. A HIGH SURF ADVISORY
REMAINS IN EFFECT THROUGH EARLY WEDNESDAY MORNING. WE WILL
CONTINUE TO MONITOR BUOY 51001 CLOSELY TODAY TO DETERMINE IF THE
HIGH SURF ADVISORY NEEDS TO BE UPGRADED TO A HIGH SURF WARNING ON
LATER TODAY OR TONIGHT.

A SMALL CRAFT ADVISORY /SCA/ REMAINS IN EFFECT FOR HAZARDOUS SEAS
OF 10 FT OR HIGHER ACROSS WATERS EXPOSED TO THE CURRENT NORTHWEST
SWELL. WINDS ACROSS THE TYPICALLY WINDY WATERS ADJACENT TO THE
BIG ISLAND AND THE ISLANDS OF MAUI COUNTY MAY ALSO INCREASE TO
NEAR SCA STRENGTH AS TRADES REBUILD TODAY AND TONIGHT. WINDS WILL
BE MOSTLY LIGHT AGAIN FROM WEDNESDAY THROUGH FRIDAY. HOWEVER...
WIDESPREAD SCA CONDITIONS ARE EXPECTED TO DEVELOP THIS WEEKEND AS
A STRONG FRONT SWEEPS DOWN THE ISLAND CHAIN...BRINGING GUSTY WINDS
AND ELEVATED SEAS TO MOST OF THE STATE.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF ADVISORY UNTIL 6 AM HST WEDNESDAY FOR NIIHAU-KAUAI
WINDWARD-KAUAI LEEWARD-WAIANAE COAST-OAHU NORTH SHORE-OAHU
KOOLAU-MOLOKAI-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD
HALEAKALA.

SMALL CRAFT ADVISORY UNTIL 6 AM HST WEDNESDAY FOR KAUAI
NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-KAIWI CHANNEL-MAUI COUNTY
WINDWARD WATERS-ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS.

&&

UPDATE/DISCUSSION/MARINE...HOUSTON
AVIATION...JELSEMA

Nearby

High Surf Warnings in Hawaii, 2016Every high surf warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.